Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 416, NWS Norman, OK

August 7, 2000Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 7, 2000, 4:12 PM CDT for Woods County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 7, 2000, 4:12 PM CDT (21:12 UTC)
Expired
Aug 7, 2000, 4:45 PM CDT
In force
33 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Woods County, OK

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1567 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 072113
SVROKC
OKC151-072145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WOODS COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 445 PM CDT

* AT 412 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 
MILES SOUTH OF LOOKOUT...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS OF 60 TO 70 MPH ARE 
LIKELY.

LAT...LON 3693 9940 3679 9915 3699 9884 3701 9937

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:30 PM CDT, 42 minutes earlier.

Area forecast discussion, Aug 7, 3:30 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT MON AUG 7 2000

SHEAR AXIS ALOFT FROM E NEW MEXICO INTO NW OKLAHOMA AND ASSOC
MID-HIGH LEVEL MOISTURE WILL SPELL THE NEED TO KEEP POPS GOING
ACROSS WESTERN AND NORTHERN OK THROUGH TOMORROW NIGHT.  DECENT
STORMS NOW DEVELOPING ACROSS NW OKLAHOMA HAVE GOOD CORES ALOFT AND A
FEW WILL BE SEVERE INTO EARLY THIS EVENING WITH STRONG WINDS THE
MAIN THREAT DUE TO HIGH T-TD SPREADS. MODERATE HAIL WILL ALSO BE A
POSSIBILITY FOR A FEW MORE HOURS UNTIL HEATING IS LOST AND EXPECT
ACTIVITY TO RAPIDLY DIMINISH IN INTENSITY AFTER 7 PM. FOW NOW WILL
KEEP CENTRAL.. SOUTHERN AND SOUTHEASTERN ZONES DRY TONIGHT.

LITTLE CHANGE SEEN FOR TUESDAY WITH CONTINUED HOT AND DRY SOUTH AND
EAST WHILE THE NORTH AND WEST REMAINS UNDER THE INFLUENCE OF THE
WEAKENING SHEAR AXIS ALOFT. WILL HOLD POPS INTO TUES NIGHT THEN DROP.
WEDNESDAY LOOKS DRY AND HOT.

SOME UNCERTAINTIES EXIST IN THE EXTENDED PERIOD WITH THE MRF BEING
THE MOST VIGOROUS IN BRINGING DOWN A COOL FRONT AND ASSOC PRECIP.
UKMET/ECMWF ALSO BRING DOWN A SURFACE BOUNDARY BUT DO NOT APPEAR AS
STRONG AT THE SURFACE NOR ALOFT WITH THE STRENGTH OF N-NE FLOW. WILL
TREND THE EXTENDED PERIOD TOWARD EASING BACK THE TEMPS A BIT AND
WILL INTRODUCE LOW POPS. HESITATE TO COOL THINGS DOWN TOO MUCH AT
THIS POINT IN THE EVENT THE MRF IS TOO AGGRESSIVE BUT WILL DROP MAX
TEMPS BACK 5-8 DEGREES THIS WEEKEND.

FCSTID = 33/DLF
OKC   74 100  74 100 /  10  10  10  10
HBR   74 102  74 102 /  30  20  20  10
SPS   77 105  77 105 /  10  10  10  10
GAG   72  98  72 100 /  80  30  30  10
PNC   74 101  74 101 /  40  20  20  10
DUA   75 10%0  75 100 /   0   0   0   0

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Aug 7, 4:12 PM CDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT MON AUG 07 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    SELMAN                    OK   .88 INCH HAIL
08/07/00   HARPER                         PUBLIC REPORT

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:28 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward47 min
Aug 7, 5:36 PM CDTSevere Thunderstorm WarningOUNWoodward39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.